MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-031
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Arrhythmia (1721); Bradycardia (1751); High Blood Pressure/ Hypertension (1908); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Date of Event 08/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2026 a 34mm amplatzer amulet left atrial appendage occluder was selected for left atrial appendage closure (laac) using a 14f amulet delivery sheath.The landing zone was measured under the following views: 28.8mm at 0 degrees, 26.7mm at 45 degrees, 29.3mm at 90 degrees, and 35.4mm at 135 degrees.The laa had a perimeter of 98.1mm.During the procedure, approximately 15 seconds after the first deployment attempt, the device on the superior side at 90 degrees and posterior side at 135 degrees was observed to shift proximally as though being pushed outward.The 34mm amulet was determined to be oversized.The device was removed from the patient and down-sized to a new 31mm amplatzer amulet left atrial appendage occluder.During the first deployment attempt, the 31mm amulet was positioned above the pectinate muscles.However, the same issue occurred with the device shifting proximally.A partial re-capture was performed, and the device was re-deployed with the intention of anchoring at the most posterior pectinate muscle.Lobe configuration was barrel-shaped with a lobe leak observed on the posterior side.During the tug test, contact on the posterior side changed and the device shifted slightly proximally, changing into a tire-shape configuration.A second tug test was performed, and device stability was confirmed.Close criteria were met, with a minimal leak of less than 1mm remaining.Right before full release of the device, the patient's condition deteriorated, with gradual decreases in arterial blood pressure to 80/40mmhg and a heart rate in the 50's.St-segment elevation was observed on electrocardiogram.Blood pressure management was initiated with medication, but both heart rate and blood pressure continued to decline.An echocardiographic evaluation showed no pericardial effusion nor acute worsening of mitral regurgitation.Within 1-2 minutes the patient's heart rate decreased to 38 beats per minute (bpm) and abp to 56/30mmhg.The device was fully released, and the delivery sheath was withdrawn and retracted away from the laa before cardiopulmonary resuscitation (cpr) was initiated.During cpr, transesophageal echocardiography (tee) verified the device remained in stable position.Additional medication was administered.After 1 minute and 30 seconds of cpr, chest compressions were discontinued, at which time spontaneous cardiac activity resumed.Subsequently, likely due to the medication, the patient's heart rate rose to 160bpm and abp rose to approximately 300/150mmhg, though after a period of observation, the vital signs stabilized.The device was confirmed once more to be in a stable position.Protamine was administered and the procedure was completed.The patient was subsequently discharged without sequelae.An air embolism was suspected due to the st-segment elevation, but this was unconfirmed.Air was not visualized in the patient.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50616039
Report Number2135147-2026-06009
Device Sequence Number10525588
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)291231(10)10697024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10697024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date09/04/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age76 YR
Patient SexMale